Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 29, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 23, 2011, 7:13 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Mar 24, 2011, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
163 WHUS73 KGRB 240013 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 713 PM CDT WED MAR 23 2011 ...GUSTY NORTHEAST WINDS GRADUALLY DIMINISHING... .LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST AND ALLOW THE PRESSURE GRADIENT TO WEAKEN. ALTHOUGH THE WINDS WILL DECREASE TONIGHT...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH THURSDAY MORNING. LMZ541>543-240815- /O.EXP.KGRB.GL.W.0007.000000T0000Z-110324T0000Z/ /O.NEW.KGRB.SC.Y.0029.110324T0013Z-110324T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 713 PM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * NORTHEAST WINDS TO 30 KTS BECOMING N 10 TO 15 KTS AFTER MIDNIGHT. * WAVES 6 TO 9 FEET SUBSIDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
061 WHUS73 KGRB 240201 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT WED MAR 23 2011 ...GUSTY NORTHEAST WINDS GRADUALLY DIMINISHING... .LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST AND ALLOW THE PRESSURE GRADIENT TO WEAKEN. ALTHOUGH THE WINDS WILL DECREASE TONIGHT...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH THURSDAY MORNING. LMZ541>543-241015- /O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 901 PM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY. * NORTHEAST WINDS TO 30 KTS BECOMING N 10 TO 20 KTS AFTER MIDNIGHT. * WAVES 6 TO 9 FEET SUBSIDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
505 WHUS73 KGRB 240817 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT THU MAR 24 2011 ...NORTH WINDS AND WAVES GRADUALLY DIMINISHING... .WINDS WILL CONTINUE TO WEAKEN AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. ALTHOUGH THE WINDS WILL DECREASE BELOW SMALL CRAFT CRITERIA THIS MORNING...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH ABOUT MIDDAY. LMZ541>543-241630- /O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 317 AM CDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * NORTH WINDS 15 TO 25 KTS WILL SUBSIDE TO 10 TO 15 KTS LATER THIS MORNING. * WAVES 4 TO 6 FEET WILL DECREASE TO 2 TO 4 FT BY AROUND MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
065 WHUS73 KGRB 241518 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1018 AM CDT THU MAR 24 2011 ...NORTH WINDS AND WAVES GRADUALLY DIMINISHING... .WINDS WILL CONTINUE TO WEAKEN AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. ALTHOUGH THE WINDS WILL DECREASE BELOW SMALL CRAFT CRITERIA...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH ABOUT MIDDAY. LMZ541>543-241800- /O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1018 AM CDT THU MAR 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * NORTH WINDS 15 TO 20 KTS WILL SUBSIDE TO 10 TO 15 KTS LATER THIS AFTERNOON. * WAVES 3 TO 5 FEET WILL DECREASE TO 2 TO 4 FT BY AROUND MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 6:08 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 23, 6:08 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 608 PM CDT WED MAR 23 2011 .UPDATE...WILL SEND OUT UPDATE AT 7PM...CANC HEADLINES. WILL ISSUE SPS TO HIGHLIGHT LINGERING LIGHT SNOW AND BLOWING INSTEAD OF ISSUING AN ADVISORY FOR SOUTHEAST ZONES FOR 1 OR 2 MORE HOURS UNTIL WINDS BACK DOWN. LINGERING BAND OF SNOW TO BE OUT OF AREA AND OVER LAKE AROUND 8PM. TE && .PREV DISCUSSION...ISSUED AT 249 PM CDT WED MAR 23 2011... SHORT TERM...TNGT AND THU. MAIN FCST CONCERNS CENTER AROUND THE SNOW'S DEMISE THIS EVENING...MIN TEMPS TNGT AS SKIES ATTEMPT TO GO PARTLY CLDY AND WINDS DIMINISH AND MAX TEMPS ON THU WITH NEW SNOW COVER. THE 19Z MSAS SFC ANALYSIS SHOWED A DOUBLE-BARRELED AREA OF LOW PRES OVER SE INDIANA AND ERN OHIO. AN AREA OF HI PRES EXTENDED FROM THE CNTRL PLAINS NWD TO THE CANADIAN PRAIRIE. THE LATEST WATER VAPOR SATL IMAGERY INDICATED AN UPR LOW MOVING ACROSS SRN WI AND THIS SYSTEM WAS MAINLY RESPONSIBLE FOR THE AFTERNOON SNOW OVER THE FCST AREA. LATEST RADAR MOSAIC HAD THE BACK EDGE OF THE SNOW OVER FAR NRN WI WITH A SLOW SAG TO THE SOUTH. SNOW WL CONT TO PULL AWAY FROM NORTH TO SOUTH THIS EVENING AS THE UPR LOW PUSHES TOWARD THE ERN GREAT LKS AND WEAKENS WITH TIME. BASED ON WHERE THE BACK EDGE OF THE PCPN IS LOCATED...WL DROP THE WINTER STORM WARNING FOR NRN WI BY 21Z. OTHERWISE...HAVE LEFT THE HEADLINES ALONE FOR CNTRL/E-CNTRL WI TIL 00Z THU AS SNOW STILL IS FALLING AND GUSTY E-NE WINDS TO PERSIST. SNOW ACCUMULATIONS EARLY THIS EVENING TO REMAIN LESS THAN AN INCH WITH THE STG WINDS STARTING TO DIMINISH. DURING THE OVERNIGHT HOURS...HI PRES IS FCST TO BEGIN BUILDING INTO WI FROM THE UPR MS VALLEY AND START TO USHER DRIER AIR INTO THE FCST AREA. EXPECT TO SEE SOME BREAKS IN THE CLDS DVLP AFT MIDNGT AND HAVE GONE FOR PARTLY CLDY SKIES LATE IN THE FCST. IF SKIES CAN CLEAR OUT FAST ENUF WITH THE DIMINISHING WINDS AND NEW SNOWPACK...TEMPS COULD PLUNGE TNGT. BELIEVE THERE WL BE ENUF BNDRY LAYER WIND TO KEEP READINGS FROM FREE-FALLING... NONETHELESS SINGLE DIGITS AND TEENS ARE ANTICIPATED. THE HI PRES MOVES INTO THE WRN GREAT LKS RGN ON THU AND BRING A MOST WELCOME QUIET WEATHER DAY TO NE WI. THE AIR ALOFT IS QUITE CHILLY FOR LATE MARCH STANDARDS (8H TEMPS AROUND -12C)...THUS MAX TEMPS TO ONLY REACH THE MID TO UPR 20S UNDER PARTLY CLDY SKIES. LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. A QUIET PERIOD OF WEATHER IS EXPECTED FOR MUCH OF THE LONG TERM PERIOD AS CANADIAN HIGH PRESSURE SLOWLY SHIFTS SOUTHWARD FROM HUDSON BAY ON FRIDAY...TO THE WESTERN GREAT LAKES BY TUESDAY. NORTH WINDS CROSSING LATE SUPERIOR WILL BRING SOME LAKE EFFECT CLOUDS...OR EVEN SOME FLURRIES TO NORTHERN WISCONSIN...BUT DRY AIR WILL LIMIT EXTENT AND COVERAGE OF ANY ACTIVITY...KEEPING IT MAINLY ACROSS UPPER MICHIGAN. AN UPPER LEVEL TROF WILL SWING THRU THE REGION LATE THIS WEEKEND...HOWEVER DRY SURFACE HIGH PRESSURE SHOULD KEEP THE AREA DRY. WILL NEED TO KEEP AN EYE ON THE SOUTHERN STREAM SYSTEM TAKING SHAPE EARLY NEXT WEEK...AS IT IS FORECAST TO MOVE TOWARD THE OHIO VALLEY BY TUESDAY. MODEL GUIDANCE KEEPS ALL THE PRECIP ASSOCIATED WITH THIS SYSTEM SOUTHEAST OF THE AREA...BUT ANY SHIFT TO THE NORTHWEST WILL BRING A PRECIP INTO THE AREA. TEMPERATURES ARE EXPECTED TO REMAIN MAINLY BELOW NORMAL THRU THE PERIOD WITH COLD AIR FILTERING IN FROM CANADA. NEW/FRESH SNOWPACK WILL ALLOW TEMPS TO FALL INTO THE SINGLE DIGITS AT NIGHT...WITH SOME BELOW ZERO READINGS POSSIBLE ACROSS N/C WI LATE THIS WEEK AND THIS WEEKEND IF WE CAN GET A CALM/CLEAR NIGHT. AVIATION...MAINLY MVFR CONDITIONS EXPECTED INTO THE EVENING HOURS WITH IMPROVING CONDITIONS FROM NORTH TO SOUTH AS THE UPR LOW PULLS AWAY FROM THE RGN. HIGH PRESSURE BUILDING INTO WI ON THU WL ALLOW FOR VFR CONDITIONS TO PREVAIL. MARINE...GALE FORCE NE WINDS WL CONT INTO EARLY EVENING AND BE REPLACED BY A SMALL CRAFT ADVY FOR THE REMAINDER OF THE NGT AS WAVES SLOWLY SUBSIDE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ035- 036-045-048>050. WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ013- 018>022-030-031-037>040-073-074. &&
Hazardous weather outlook, Mar 23, 3:38 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 338 PM CDT WED MAR 23 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 338 PM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ACCUMULATING SNOW WILL GRADUALLY TAPER OFF FROM NORTH TO SOUTH LATE THIS AFTERNOON AND EARLY EVENING WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO POSSIBLE SOUTH OF WAUSAU TO STURGEON BAY LINE. STRONG GUSTY NORTHEAST WINDS ARE ALSO ANTICIPATED...CREATING BLOWING AND DRIFTING SNOW. THE SNOW AND WINDS WILL COMBINE TO PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY THIS EVENING. IN ADDITION...THE HEAVY SNOW AND GUSTY WINDS COULD CAUSE SOME TREE DAMAGE...LEADING TO POWER OUTAGES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-242045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 338 PM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHEAST GALES AND WAVES AS HIGH AS 6 TO 9 FEET ARE EXPECTED THIS EVENING...THEN ARE EXPECTED TO SUBSIDE OVERNIGHT. A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KALLAS/BERSCH
In the hours before
Local storm report, Mar 23, 4:51 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
451 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY SNOW ASHWAUBENON 44.46N 88.08W
03/23/2011 M9.5 INCH BROWN WI OFFICIAL NWS OBS
SNOW DEPTH 17 INCHES
&&Local storm report, Mar 23, 5:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY SNOW ASHWAUBENON 44.46N 88.08W
03/23/2011 M17.3 INCH BROWN WI OFFICIAL NWS OBS
STORM TOTAL
&&Local storm report, Mar 23, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY SNOW 1 E GREEN BAY 44.51N 87.98W
03/23/2011 M15.0 INCH BROWN WI TRAINED SPOTTER
0630 PM HEAVY SNOW NEW LONDON 44.38N 88.75W
03/23/2011 M13.1 INCH WAUPACA WI TRAINED SPOTTER
&&Local storm report, Mar 23, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY SNOW TIGERTON 44.73N 89.05W
03/23/2011 M15.8 INCH SHAWANO WI TRAINED SPOTTER
&&Special weather statement, Mar 23, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 707 PM CDT WED MAR 23 2011 WIZ022-038>040-048>050-240215- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 707 PM CDT WED MAR 23 2011 LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH 8PM OVER THE FOX VALLEY AND LAKESHORE...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. THOUGH STRONG NORTHEAST FLOW OFF THE LAKE AND DOWN THE BAY WILL CONTINUE THROUGH MUCH OF THE EVENING CREATING WIDESPREAD BLOWING AND DRIFTING OF THE SNOW WITH VISIBILITIES DROPPING AT TIMES TO BELOW ONE MILE. DRIVING CONDITIONS WILL CONTINUE TO BE HAZARDOUS THIS EVENING. MOTORISTS ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATION AND SLOW DOWN TO A SAFE SPEED. TE
Local storm report, Mar 23, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
712 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM SNOW PITTSVILLE 44.45N 90.13W
03/23/2011 M4.2 INCH WOOD WI TRAINED SPOTTER
STORM TOTAL
&&
TERIENearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.